MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0406
Medical Device Problem Codes Entrapment of Device (1212); Migration or Expulsion of Device (1395); Unraveled Material (1664)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Device was partially implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the major aorto-pulmonary collateral artery (mapca) using penumbra coil 400 coils (pc400 coils).During the procedure, the physician deployed and detached eight pc400 coils into the aneurysm.Upon removing the microcatheter from the parent catheter, the angiogram revealed that the last pc400 coil was pushed out from the collateral circulation and into the parent vessel by blood flow.The physician attempted to retrieve the pc400 coil using a snare device; however, the pc400 coil became unraveled.The physician then made multiple attempts to retrieve the unraveled coil filaments from the patient's body using the snare device; however, on the third attempt, the pc400 coil filaments were unintentionally cut off.The remaining portion of the coil filaments were left in the body but not visible under fluoroscopy.Taking into consideration how much time had passed, the physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5664050
Report Number3005168196-2016-00680
Device Sequence Number261562
Product Code HCG
UDI-Device Identifier00814548011899
UDI-Public00814548011899
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2021
Device Catalogue Number4006C0406
Device Lot NumberF33956
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2016
Initial Report FDA Received Date05/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR